Alert archive / Oregon / Small Craft Advisories in 2021
Small Craft Advisory 60, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Jun 3, 2021, 9:08 PM PDT. It took effect at Jun 5, 2021, 8:00 AM PDT. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2021, 9:08 PM PDT (04:08 UTC)
- In effect from
- Jun 5, 2021, 8:00 AM PDT
- Expired
- Jun 7, 2021, 11:00 AM PDT
- In force
- 51 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
356 WHUS76 KMFR 040408 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 908 PM PDT Thu Jun 3 2021 PZZ350-370-041715- /O.CON.KMFR.SC.Y.0059.000000T0000Z-210604T1200Z/ /O.NEW.KMFR.SC.Y.0060.210605T2100Z-210606T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 908 PM PDT Thu Jun 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 8 AM PDT SUNDAY... * WHAT...For the first Small Craft Advisory, steep fresh swell 6 to 7 ft. For the second Small Craft Advisory, building wind wave and swell producing steep combined seas 8 to 10 ft at 13 seconds. * WHERE...South of Reedsport between 5 and 60 nm from shore into early Friday morning, then all areas Saturday afternoon into Sunday morning. * WHEN...For the first Small Craft Advisory, until 5 AM PDT Friday. For the second Small Craft Advisory, from 2 PM Saturday to 8 AM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ356-376-041715- /O.EXT.KMFR.SC.Y.0059.000000T0000Z-210605T0600Z/ /O.NEW.KMFR.SC.Y.0060.210605T1500Z-210606T1500Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 908 PM PDT Thu Jun 3 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 8 AM PDT SUNDAY... * WHAT...For the first Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 9 ft. For the second Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 12 ft at 13 seconds. * WHERE...Beyond 2 nm from shore into early Friday evening, then south of Gold Beach between 2 and 40 nm from shore for the remainder of the evening. For the second Small Craft Advisory, beginning south of Gold Beach between 2 and 40 nm from shore again Saturday morning then expanding across all areas Saturday afternoon into Sunday morning. * WHEN...For the first Small Craft Advisory, until 11 PM PDT Friday. For the second Small Craft Advisory, from 8 AM Saturday to 8 AM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
7 follow-up statements
013 WHUS76 KMFR 040946 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 246 AM PDT Fri Jun 4 2021 PZZ350-370-042300- /O.CAN.KMFR.SC.Y.0059.000000T0000Z-210604T1200Z/ /O.EXT.KMFR.SC.Y.0060.210606T0000Z-210606T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 246 AM PDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM SATURDAY TO 8 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY FOR THIS MORNING IS CANCELLED... * WHAT...Seas 9 to 10 ft at 13 seconds expected. * WHERE...All areas. * WHEN...From 5 PM Saturday to 8 AM PDT Sunday. * IMPACTS...Steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ PZZ356-376-042300- /O.EXT.KMFR.SC.Y.0059.000000T0000Z-210605T0900Z/ /O.CON.KMFR.SC.Y.0060.210605T1500Z-210606T1500Z/ /O.NEW.KMFR.SE.A.0014.210606T0000Z-210606T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 246 AM PDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 8 AM PDT SUNDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... * WHAT...For the first Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 8 ft. For the second Small Craft Advisory, north winds 20 to 30 kt with occasional gusts up to 35 kt and steep combined seas of 7 to 11 ft expected. For the Hazardous Seas Watch, very steep and hazardous seas of 9 to 11 ft due to a mix of west-northwest swell and wind seas are possible. * WHERE...Small craft advisory level conditions will affect the waters south of Cape Blanco today into tonight, briefly lowering late tonight. Small craft advisory level conditions will redevelop across the waters south of Gold Beach from 2 to 40 nm from shore Saturday morning and may reach hazardous seas warning level late Saturday afternoon and evening with small craft advisory level conditions developing elsewhere. Steep seas will then continue for all areas Saturday night into early Sunday morning. * WHEN...For the Small Craft Advisory, until 2 AM PDT Saturday. For the Small Craft Advisory, from 8 AM Saturday to 8 AM PDT Sunday. For the Hazardous Seas Watch, from Saturday afternoon through Saturday evening. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossing could become especially hazardous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous and very steep sea conditions. && $$ Visit us at https://www.weather.gov/Medford
469 WHUS76 KMFR 042122 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 222 PM PDT Fri Jun 4 2021 PZZ356-376-051100- /O.CON.KMFR.SC.Y.0059.000000T0000Z-210605T0900Z/ /O.CON.KMFR.SC.Y.0060.210605T1500Z-210606T1500Z/ /O.UPG.KMFR.SE.A.0014.210606T0000Z-210606T0600Z/ /O.NEW.KMFR.SE.W.0038.210606T0000Z-210606T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 222 PM PDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO 8 AM PDT SUNDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM TO 11 PM PDT SATURDAY... * WHAT...For the Hazardous Seas Warning, very steep and hazardous seas 10 to 13 ft at 10 seconds expected. For the first Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft at 10 seconds. For the second Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 12 ft at 12 seconds expected. * WHERE...All areas between Pt. St. George and Cape Blanco. * WHEN...For the Hazardous Seas Warning, from 5 PM to 11 PM PDT Saturday. For the Small Craft Advisory, until 2 AM PDT Saturday and from 8 AM Saturday to 8 AM PDT Sunday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-051100- /O.CON.KMFR.SC.Y.0060.210606T0000Z-210606T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 222 PM PDT Fri Jun 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM SATURDAY TO 8 AM PDT SUNDAY... * WHAT...Seas 8 to 10 ft at 13 seconds expected. * WHERE...All areas between Coos Bay and Cape Blanco. * WHEN...From 5 PM Saturday to 8 AM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
448 WHUS76 KMFR 050916 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 216 AM PDT Sat Jun 5 2021 PZZ356-376-052230- /O.EXP.KMFR.SC.Y.0059.000000T0000Z-210605T0900Z/ /O.CON.KMFR.SC.Y.0060.210605T1500Z-210606T1500Z/ /O.CON.KMFR.SE.W.0038.210606T0000Z-210606T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 216 AM PDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM PDT SUNDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt. Steep to very steep and hazardous seas of 10 to 12 ft due to wind seas and a building northwest swell. Seas become swell dominated Sunday into Monday, 8 to 10 ft at 11 to 12 seconds. * WHERE...Hazardous conditions are expected from Gold Beach southward and beyond 1 to 2 nm from shore through this morning. Then all areas will be affected by conditions hazardous to small craft with very steep and hazardous seas expected from Brookings southward and beyond 1 to 2 nm from shore. * WHEN...For the Small Craft Advisory, from 8 AM this morning to 8 AM PDT Sunday. For the Hazardous Seas Warning, from 5 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-052230- /O.CON.KMFR.SC.Y.0060.210606T0000Z-210606T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 216 AM PDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT SUNDAY... * WHAT...Steep seas 8 to 10 ft expected. * WHERE...All areas through late this evening, then all areas from Coos Bay southward tonight into Sunday morning. * WHEN...From 5 PM this afternoon to 8 AM PDT Sunday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
353 WHUS76 KMFR 052159 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 259 PM PDT Sat Jun 5 2021 PZZ356-376-061100- /O.EXT.KMFR.SC.Y.0060.000000T0000Z-210607T1800Z/ /O.CON.KMFR.SE.W.0038.210606T0000Z-210606T0600Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 259 PM PDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT MONDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...North winds 20 to 30 kt with gusts up to 35 kt. Steep to very steep and hazardous seas of 10 to 12 ft due to wind seas and a building northwest swell. Seas become swell dominated Sunday into Monday, 8 to 10 ft at 11 to 12 seconds. * WHERE...All areas between Florence and Pt. St. George will be affected by conditions hazardous to small craft. Very steep and hazardous seas expected from Brookings southward and beyond 1 to 2 nm from shore. * WHEN...For the Hazardous Seas Warning, until 11 PM PDT this evening. For the Small Craft Advisory, until 11 AM PDT Monday. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ350-370-061100- /O.EXT.KMFR.SC.Y.0060.210606T0000Z-210607T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 259 PM PDT Sat Jun 5 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT MONDAY... * WHAT...Steep seas 8 to 10 ft expected. * WHERE...All areas south of Florence through late this evening, then all areas south of Coose Bay into Monday. * WHEN...Until 11 AM PDT Monday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
499 WHUS76 KMFR 060930 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 230 AM PDT Sun Jun 6 2021 PZZ350-356-370-376-062230- /O.CON.KMFR.SC.Y.0060.000000T0000Z-210607T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 230 AM PDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * WHAT...Steep seas 9 to 11 ft at 13 seconds across the waters. North winds 20 to 30 kt through this morning for areas from Gold Beach southward. Seas may lower slightly this afternoon then build again as a second steep, west-northwest swell moves into the waters late this evening through Monday morning. * WHERE...All areas between Cape Arago and Pt. St. George will be affected by conditions hazardous to small craft. Steepest seas are expected from Coos Bay southward today then from Gold Beach northward tonight and Monday morning. * WHEN...Until 11 AM PDT Monday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
717 WHUS76 KMFR 062142 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 242 PM PDT Sun Jun 6 2021 PZZ350-356-370-376-071045- /O.CON.KMFR.SC.Y.0060.000000T0000Z-210607T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 242 PM PDT Sun Jun 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * WHAT...Steep northwest swell dominated seas 8 to 9 feet at 11 to 12 seconds building to 9 to 11 feet at 11 seconds by sunrise Monday, then subsiding to 8 feet by Monday afternoon. * WHERE...All areas from Florence to Cape Blanco. All areas beyond 5 nm of the coast from Cape Blanco to Gold Beach. All areas north of a line from 5 nm west of Gold Beach to 50 nm west of Point St. George. * WHEN...Until 11 AM PDT Monday. * IMPACTS...Steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
441 WHUS76 KMFR 070920 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 220 AM PDT Mon Jun 7 2021 PZZ350-356-370-376-071800- /O.CON.KMFR.SC.Y.0060.000000T0000Z-210607T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 220 AM PDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...Steep northwest, swell dominated seas 9 to 11 feet at 11 seconds through late this morning. * WHERE...All areas from Florence to Cape Blanco. All areas beyond 5 nm of the coast south of Cape Blanco to Cape Sebastian. All areas north of a line from 5 nm west of Cape Sebastian to 50 nm west of Point St. George. * WHEN...Until 11 AM PDT Monday. * IMPACTS...Gusty winds and/or steep seas could capsize or damage smaller vessels. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should remain in port and avoid the area of hazardous conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Jun 3, 8:50 PM PDT, 18 minutes earlier.
Area forecast discussion, Jun 3, 8:50 PM PDT, 18 minutes before
Area Forecast Discussion
National Weather Service Medford OR
850 PM PDT Thu Jun 3 2021
.DISCUSSION...Satellite imagery shows the marine layer in full
effect across most of Coos and Coastal Douglas County as well as
offshore. There are some mid to high clouds forming across the
area west of the Cascades indicative of the general southwest
flow. East of the Cascades, we had a couple of isolated
thunderstorms this afternoon, but clear skies remain in place
now. Similar clear skies are also generally occurring across most
of Siskiyou and Modoc Counties in California.
We reached 3 new record highs today, all in California (Mt. Shasta
City, Montague, and Alturas). Additionally, a record warmest low
temperature at Medford will be possible tonight should we remain
above 60 degrees before 1 AM (Midnight Local Standard Time).
Overall, this all is in the forecast, so no updates are needed on
the public/fire end. However, the forecast remains interesting
with several disturbances on the way over the next week, so I
encourage you read the previous discussion below if you haven't
already. -Schaaf
&&
.AVIATION...For the 04/00Z TAF Cycle...Along the coast and just
offshore, IFR and LIFR marine stratus lingers over most of the area,
and will once again thicken beginning early this evening then spread
into the coastal valleys. This stratus may briefly reach the
vicinity of Roseburg at its farthest inland extent early in the
morning (around 12-16Z). The stratus will then gradually dissipate
back to the beaches during the morning with mainly VFR expected
across the area during Friday afternoon into the evening.
Elsewhere, VFR conditions will continue through the TAF period.
There is a slight chance of thunderstorms again this evening in
northern Klamath and Lake counties, with a focus on far eastern Lake
County and eastward. -DW
&&
.MARINE...Updated 800 PM PDT Thursday 3 June 2021...Strengthening
offshore high pressure and a developing thermal trough will allow
for moderate to strong north winds and steep seas to continue across
the waters tonight. Winds are strongest south of Cape Blanco with
the highest steep wind driven seas in the far southern portion of
the waters.
A weak upper trough will disrupt the thermal trough pattern slightly
Friday into Friday night with winds and seas gradually diminishing,
especially north of Cape Blanco. South of Cape Blanco, seas and
winds will remain elevated enough for small craft conditions to
continue.
Behind the weak front, north winds and northwest swell are expected
to increase again Saturday due to a deepening thermal trough over
northern California. Moderate to strong north winds, strongest south
of Cape Blanco may result in steep seas Saturday into early next
week. -Petrucelli/DW
&&
.PREV DISCUSSION... /Issued 200 PM PDT Thu Jun 3 2021/
DISCUSSION...03/12Z NAM/GFS/EC in.
In the incidental department, last night the low in Medford was 67
degrees. This set a new record for the highest minimum temperature
recorded on this date. The old record was 60 degrees, set in 2007.
Lots of marine stratus over the coastal waters this afternoon.
Cumulus is popping over the ridges from the Cascades east. No
thunderstorms yet over our area, but there is activity in Harney
County.
The 03/12Z KMFR sounding showed a precipitable water value of 1.20
inches, which is quite moist for this time of year. There will be
sufficient moisture and surface heating induced instablity to fuel
another round of thunderstorms today. The best chances for
activity will over northern Klamath county and northern and
eastern Lake county.
Today is the last day that thunderstorms are in the current
forecast. Older runs of the GFS were showing some instability
Friday afternoon over Siskiyou and Modoc counties, but the new run
is more stable. Predicted precipitable water is trending lower as
well and is now in the 0.50 to 0.75 range. Will keep thunderstorms
out of the Friday forecast based on these values and trends.
An offshore upper level trough is gradually edging into the west
coast, weakening as it does so. Short waves will split off from
the trough and move onshore, but additional energy feeding into
the trough will allow it to persist and dig offshore through at
least next Tuesday.
This will make for a stretch of relatively cool weather, with
inland high temperatures cooling through Monday. The short waves
ejecting from the trough will support weak fronts moving onshore,
bringing chances of light precipitation to the coast and Umpqua
Basin, along with rounds of gusty winds.
The first of these systems will move onshore Friday night into
Saturday, followed by a two more Sunday and Monday. These systems
present a fire weather concern, as most of the area will not see
any precipitation, and gusty winds will occur with still low
relative humidities east of the Cascades.
Confidence in the forecast drops after Tuesday, as the medium
range model solutions diverge significantly at that point as they
pertain to the strength and location of the trough. It does appear
likely that some sort of troughing will persist offshore through
the rest of next week with southwest flow aloft over the Medford
forecast area. The current forecast is for a warming trend Tuesday
through Thursday, with inland highs returning to near normal to
just above normal values, but no heat wave.
The 8 to 14 day outlook, valid June 11-17 2021, calls for greater
chances of above normal temperatures. As for precipitation, the
greater chances are for normal values from the Cascades west and
below normal values east of the Cascades.
FIRE WEATHER...Updated 200 PM PDT Thursday 3 June 2021...Lingering
instability east of the Cascades could result in some isolated
thunderstorms across portions of Lake or far northeastern Klamath
Counties this afternoon, but coverage is expected to be much less
than yesterday, when 178 strikes were recorded. otherwise,
temperatures will trend cooler today, but winds will also trend a
bit higher. A slight improvement in daytime humidities, and fairly
good recoveries overnight, should keep the area free from any
critical conditions through Saturday morning.
The upper troughing that will cool temperatures over the next
several days will actually bring more significant fire weather
conditions because of continued low humidity and increasing winds.
Our current forecast suggests Saturday will feature the most
critical fire weather conditions, thanks to an approaching dry cold
front from the north. The greatest impacts will be east of the
Cascades, including Eastern Siskiyou/Modoc/Klamath/Lake Counties
with winds gusting up to 40 mph and afternoon humidity values in the
low teens or even single digits. A Fire Weather Watch has been
issued for these areas, effective Saturday afternoon and evening.
More details can be found at PDXRFWMFR.
The cooling trend will continue through the weekend and into next
week, with daytime highs expected to drop to near or even slightly
below normal by Monday. Daytime humidities are expected to remain
quite dry, and afternoon and evening winds will be gusty at times,
but overnight recoveries should range from moderate to good. There
is the possibility for some precipitation next week, although most
of those chances will be confined to the coast and the Umpqua Basin.
-BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from Saturday afternoon through Saturday
evening for ORZ624-625.
CA...Fire Weather Watch from Saturday afternoon through Saturday
evening for CAZ284-285.
Pacific Coastal Waters...Small Craft Advisory until 5 AM PDT Friday for
PZZ350-356-370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:46 AM PDT | Hazardous Seas Watch | MFR | 12 hr | |
| Jun 4, 3:48 AM PDT | Red Flag Warning | MFR | Harney, Klamath, Lake | 41 hr |
| Jun 4, 2:22 PM PDT | Hazardous Seas Warning | MFR | 33 hr |
Nearby
Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.